Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Venlafaxine extreme side effects

(5 Posts)
NakedMum33and3rd Fri 10-Nov-17 21:21:58

Hi everyone,

I had been on Citalopram for 18 months but warned myself off it about 3 months ago as I was feeling very drowsy and I thought I had recovered. Anyway it turns out I have not recovered and my panic disorder has become unmanageable again.
I went to the GP today who prescribed me Venlafaxine. I took my first dose at lunch time and had the worst reaction. I broke out in horrendous sweats, threw up, couldn’t breathe and was having palpitations.
I was so scared.
I called the gp but couldn’t get an appointment. I will not be taking this again. I was just wondering if anyone else has reacted similarly. This didn’t happen when I started the Citalopram.

TuftedLadyGrotto Fri 10-Nov-17 21:23:06

I had it when I started, but it settled after a few days to a week. Made me throw up and dizzy and the sweats.

I've been on it for 5 years now

NakedMum33and3rd Fri 10-Nov-17 21:26:16

Thank you for replying. Can I ask if you had taken other Anti d’s before and if so, why this one worked for you when others didn’t?
I’m so scared to take it again.

Dauphinoise Fri 10-Nov-17 21:29:20

I used to take Venlafaxine. Took it for a good few yrs. I remember the 1st couple of wks were awful though. But I've found that's always the case with any anxiety/depression meds... it gets worse before it gets better. Bear with it, it should get a lot better fairly quickly

TuftedLadyGrotto Fri 10-Nov-17 21:32:08

I took citalaopram before it. Venlafaxine is known to be good for medication resistant depression and anxiety. That's why for me I think.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now